MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 21-2770-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the event occurred in (b)(6) 2017.The exact date is unknown.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the needle stick prevention mechanism of a deltec® gripper plus® safety needle did not work, and the needle could not be stowed in the product.Another needle was used.No injury was reported.
 
Additional Manufacturer Narrative
One used needle and syringe were returned for device evaluation.Visual inspection found no discrepancies or anomalies.Functional inspection was performed to confirm the safety mechanism could be activated.The safety mechanism activated as intended.The reported issue could not be replicated, and the complaint could not be confirmed.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6729427
Report Number3012307300-2017-01553
Device Sequence Number855927
Product Code FMI
UDI-Device Identifier10610586025631
UDI-Public10610586025631
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/28/2021
Device Catalogue Number21-2770-24
Device Lot Number36X824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1